Alert archive / Missouri / Tornado Warnings in 2024
Tornado Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Mar 14, 2024, 3:34 PM CDT for Christian County, Missouri. It was in force for 26 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2024, 3:34 PM CDT (20:34 UTC)
- Expired
- Mar 14, 2024, 4:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Christian County, MO
The radar
The Springfield radar (KSGF), 29 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 3:36 PM CDT | TSTM WND DMG | 1 S Nixa, MO | E of Mills on Riverdale Rd multiple trees down roof off home, multiple trees down. |
| Mar 14, 3:36 PM CDT | TSTM WND DMG | 3 Wnw Selmore, MO | Damages, isolated between 10 Highway in Mills Road on Riverdale Road in Christian County. Time based on radar estimate. |
| Mar 14, 3:40 PM CDT | TORNADO | 2 Ene Ozark, MO | Intermittent tornado path with EF0 damage occurred just northeast of Ozark. The tornado traveled one mile with a maximum width of 50 yards. Multiple trees were uprooted or snapped along the path. The tornado also damaged a barn and outbuilding. |
| Mar 14, 3:42 PM CDT | TSTM WND DMG | 1 E Fremont Hills, MO | CERT Red Sky Ready Roof blown off of storage unit off 65 hwy in Ozark by Lamberts. |
| Mar 14, 3:42 PM CDT | TSTM WND DMG | 1 Ene Fremont Hills, MO | 65 and CC east side roof of storage unit peeled off. |
| Mar 14, 3:42 PM CDT | TSTM WND DMG | 1 Ssw Ozark, MO | West Kirkwood and Teetop Rd Ozark fence panels down Ozark. |
| Mar 14, 3:42 PM CDT | TSTM WND DMG | 1 Sw Ozark, MO | multiple power poles down. Time based on radar estimate. |
| Mar 14, 3:45 PM CDT | TSTM WND DMG | 1 Ne Ozark, MO | Report from mPING 1-inch tree limbs broken; Shingles blown off. |
| Mar 14, 3:45 PM CDT | TSTM WND DMG | 2 Sw Ozark, MO | Corrects previous tstm wnd dmg report from 2 SW Ozark. Severe roof damage: 387 W. State Hwy F Ozark. State Hwy KK and U Hwy Trees down. |
| Mar 14, 3:48 PM CDT | TSTM WND DMG | 2 Ene Fremont Hills, MO | Report from mPING Trees uprooted or snapped; Roof blown off. Time based on radar estimate. |
| Mar 14, 3:48 PM CDT | TSTM WND DMG | Ozark, MO | Shingle damage and small trees down (3 inch) Laurel Hills Subdivision Ozark. |
| Mar 14, 3:48 PM CDT | TSTM WND DMG | Selmore, MO | Report from mPING 1-inch tree limbs broken; Shingles blown off. Time based on radar. |
| Mar 14, 3:55 PM CDT | TSTM WND DMG | 2 N Selmore, MO | report of billboard damage just south of ozark city limits on north 65. tarps and ply wood aree hanging off billboard est of highway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 25.1
The text
As transmitted.
315
WFUS53 KSGF 142034
TORSGF
MOC043-142100-
/O.NEW.KSGF.TO.W.0001.240314T2034Z-240314T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
334 PM CDT Thu Mar 14 2024
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Northeastern Christian County in southwestern Missouri...
* Until 400 PM CDT.
* At 334 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Nixa, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Nixa, Ozark, Sparta, Highlandville, Fremont Hills, Oldfield,
Linden, Boaz, and Selmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3695 9334 3699 9334 3699 9340 3703 9342
3709 9318 3709 9313 3705 9302 3694 9302
TIME...MOT...LOC 2034Z 257DEG 37KT 3700 9331
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Price3 follow-up statements
071
WWUS53 KSGF 142036
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
336 PM CDT Thu Mar 14 2024
MOC043-142100-
/O.CON.KSGF.TO.W.0001.000000T0000Z-240314T2100Z/
Christian MO-
336 PM CDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHEASTERN CHRISTIAN COUNTY...
At 336 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Nixa, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Nixa, Ozark, Sparta, Highlandville, Fremont Hills, Oldfield, Linden,
and Selmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3695 9331 3699 9334 3705 9334 3709 9318
3709 9313 3705 9302 3694 9302
TIME...MOT...LOC 2036Z 257DEG 37KT 3701 9327
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Price136
WWUS53 KSGF 142047
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
347 PM CDT Thu Mar 14 2024
MOC043-142100-
/O.CON.KSGF.TO.W.0001.000000T0000Z-240314T2100Z/
Christian MO-
347 PM CDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHEASTERN CHRISTIAN COUNTY...
At 347 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sparta, or near Ozark, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ozark, Sparta, and Linden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3699 9312 3702 9317 3708 9320 3709 9318
3709 9313 3705 9302 3698 9304
TIME...MOT...LOC 2047Z 257DEG 37KT 3704 9313
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Didio774
WWUS53 KSGF 142100
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
400 PM CDT Thu Mar 14 2024
MOC043-142109-
/O.EXP.KSGF.TO.W.0001.000000T0000Z-240314T2100Z/
Christian MO-
400 PM CDT Thu Mar 14 2024
...THE TORNADO WARNING FOR NORTHEASTERN CHRISTIAN COUNTY WILL EXPIRE
AT 400 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Missouri.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Christian County
LAT...LON 3699 9312 3702 9317 3708 9320 3709 9318
3709 9313 3705 9302 3698 9304
TIME...MOT...LOC 2059Z 257DEG 37KT 3707 9298
$$
PriceWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 14, 12:52 PM CDT, 2 hours 42 minutes earlier. Its key messages:
- Enhanced Risk (level 3 out of 5) for severe storms this afternoon into the evening. Hail up to the size of baseballs and damaging wind gusts up to 60-70 mph are possible. There is also a low chance for a tornado or two. The greatest threat has expanded northwest slightly to areas along and south of a line from Pittsburg, KS to Warsaw, MO.
- Generally dry weather through the remainder of the period. Some near freezing to sub freezing temperatures possible Monday morning and Tuesday morning.
Area forecast discussion, Mar 14, 12:52 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1252 PM CDT Thu Mar 14 2024 .KEY MESSAGES... - Enhanced Risk (level 3 out of 5) for severe storms this afternoon into the evening. Hail up to the size of baseballs and damaging wind gusts up to 60-70 mph are possible. There is also a low chance for a tornado or two. The greatest threat has expanded northwest slightly to areas along and south of a line from Pittsburg, KS to Warsaw, MO. - Generally dry weather through the remainder of the period. Some near freezing to sub freezing temperatures possible Monday morning and Tuesday morning. && .SHORT TERM /THROUGH FRIDAY/... Issued at 1200 PM CDT Thu Mar 14 2024 Messaging remains largely on point for the severe weather event today. There is a slight northward expansion of the severe threat. We were messaging along and south of I-44 for the greatest threat, but that is now along and south of a line from Pittsburg, KS to Warsaw, MO. Still looking at destructive hail to the size of baseballs and gusts up to 60-70 mph in the strongest storms this afternoon and evening. The tornado threat is small and very conditional on storms becoming rooted to lingering outflow boundaries. The area continues to rapidly destabilize early this afternoon, with noon SBCAPE analyzed at 2,500-3,500 J/kg over much of the area. SBCAPE should increase further to 3,000-4,000 J/kg over the next few hours. Effective shear values are gradually trending down, as expected with the decrease of the LLJ, and should be in the 40-60kt range this afternoon and evening. Nearly unidirectional shear profiles support discrete cells growing upscale, as can be seen over Oklahoma right now. Expectation is for storms to move in from the southwest while also developing over the area early this afternoon. As previously stated, the main threat is for hail and damaging winds. The tornado threat is very conditional. There is an outflow boundary that is becoming increasingly washed out over the far northeastern CWA (Rolla to Lake of the Ozarks region). As the boundary washes out and shifts north, it will be less of a player for our area, but could still lead to some storm enhancement. If any ideal boundary interactions occur, a low end chance for tornadoes would exist. The severe threat will end by late evening as a cold front moves through from the northwest. Friday will see much cooler conditions with highs in the mid 50s to low 60s and gradually clearing skies. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 1200 PM CDT Thu Mar 14 2024 With attention on the short term and no actionable targets of opportunity, no changes were made to the NBM initialization in the long term. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1200 PM CDT Thu Mar 14 2024 Showers and thunderstorms will develop and moves through the area this afternoon and evening, likely impacting all sites. The strongest storms will be capable of destructive hail to the size of baseballs and damaging winds of 60-70 mph. A cold front will move through this evening, bringing an end to the thunderstorm threat, but bringing in IFR to MVFR ceilings into Friday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Titus
Hazardous weather outlook, Mar 14, 2:10 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 210 PM CDT Thu Mar 14 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 210 PM CDT Thu Mar 14 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Strong to severe storms with all modes of severe weather will continue to develop and move across the area this afternoon and evening. Hail to the size of baseballs, damaging wind gusts up to 70 mph and isolated tornadoes will all be possible. If storms can move across the same locations, then a localized flooding risk will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will be some chances of elevated fire weather conditions late this weekend into early next week. There is a chance for sub-freezing temperatures on Sunday night and again on Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Local storm report, Mar 14, 2:26 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
226 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM Hail Anderson 36.65N 94.44W
03/14/2024 E1.25 inch McDonald MO Emergency Mngr
Via social media.
&&
TEOLocal storm report, Mar 14, 2:29 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
229 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM Hail 3 S Noel 36.50N 94.48W
03/14/2024 E0.75 inch McDonald MO Public
Report from mPING Penny (0.75 in.).
&&
TEOLocal storm report, Mar 14, 2:49 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
249 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM Hail 1 WSW Monett 36.92N 93.94W
03/14/2024 M0.88 inch Barry MO Public
&&
TEOLocal storm report, Mar 14, 3:12 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
312 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM Hail 1 N Monett 36.94N 93.93W
03/14/2024 M0.75 inch Lawrence MO Public
Report from mPING Penny (0.75 in.).
&&
TEOLocal storm report, Mar 14, 3:24 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
324 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Hail 4 W Bassville 37.33N 93.21W
03/14/2024 E1.00 inch Greene MO Amateur Radio
dime to quarter size hail north side fellows
lake.
&&
TEOLocal storm report, Mar 14, 3:32 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
332 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Hail Anderson 36.65N 94.44W
03/14/2024 M1.50 inch McDonald MO Emergency Mngr
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:00 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 45 min |
| Mar 14, 4:24 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 36 min |
| Mar 14, 4:27 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 48 min |
| Mar 14, 5:21 AM CDT | Areal Flood Advisory | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Mar 14, 7:25 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 35 min |
| Mar 14, 1:31 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 59 min |
| Mar 14, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 65 min |
| Mar 14, 2:25 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 65 min |
| Mar 14, 2:51 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Taney | 54 min |
| Mar 14, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 48 min |
| Mar 14, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 60 min |
| Mar 14, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 50 min |
| Mar 14, 3:44 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone, Taney | 31 min |
| Mar 14, 3:47 PM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 28 min |
| Mar 14, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Miller, Pulaski | 41 min |
| Mar 14, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 27 min |
| Mar 14, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Webster, Wright | 54 min |
| Mar 14, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark, Taney | 65 min |
| Mar 14, 4:38 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 37 min |
| Mar 14, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Phelps, Pulaski, Shannon, Texas | 58 min |
| Mar 14, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 37 min |
| Mar 14, 5:26 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark | 64 min |
| Mar 14, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 24 min |
| Mar 14, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 36 min |
Nearby
Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.